Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 182, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 16, 2016, 5:41 PM CDT for 4 counties in Kentucky. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2016, 5:41 PM CDT (22:41 UTC)
- Expired
- Jun 16, 2016, 6:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, KY, Logan County, KY, Simpson County, KY, Warren County, KY
The radar
The Ft Campbell radar (KHPX), 52 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 5:58 PM CDT | TSTM WND DMG | Woodburn, KY | DOWNED TREE BLOCKING THREE SPRINGS ROAD NEAR WOODBURN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 321 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
117
WUUS53 KLMK 162241
SVRLMK
KYC031-141-213-227-162330-
/O.NEW.KLMK.SV.W.0182.160616T2241Z-160616T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
541 PM CDT THU JUN 16 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...
LOGAN COUNTY IN CENTRAL KENTUCKY...
SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 630 PM CDT
* AT 541 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES
NORTHEAST OF RUSSELLVILLE...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...RUSSELLVILLE...CRESTMOOR...MEMPHIS JUNCTION...ANDERSON...
AUBURN...ADAIRVILLE...LEWISBURG...WOODBURN AND ROCHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3665 8659 3665 8684 3705 8705 3707 8703
3707 8694 3709 8690 3710 8690 3711 8689
3714 8693 3718 8692 3718 8689 3719 8691
3725 8685 3692 8637 3674 8641 3665 8642
3665 8651 3663 8656
TIME...MOT...LOC 2241Z 313DEG 40KT 3701 8677
HAIL...1.00IN
WIND...60MPH
$$
MJ3 follow-up statements
075
WWUS53 KLMK 162300
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
600 PM CDT THU JUN 16 2016
KYC031-162310-
/O.CAN.KLMK.SV.W.0182.000000T0000Z-160616T2330Z/
BUTLER KY-
600 PM CDT THU JUN 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BUTLER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3665 8659 3665 8684 3690 8694 3700 8667
3680 8640 3674 8641 3665 8642 3665 8651
3663 8656
TIME...MOT...LOC 2300Z 325DEG 30KT 3680 8659
$$
KYC141-213-227-162330-
/O.CON.KLMK.SV.W.0182.000000T0000Z-160616T2330Z/
WARREN KY-SIMPSON KY-LOGAN KY-
600 PM CDT THU JUN 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN WARREN...SIMPSON AND CENTRAL LOGAN COUNTIES...
AT 600 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST
OF MEMPHIS JUNCTION...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE...AUBURN...ADAIRVILLE...WOODBURN...PETROS...NEOSHEO...
BROWNING...OAKVILLE...DENNIS AND PEDEN MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3665 8659 3665 8684 3690 8694 3700 8667
3680 8640 3674 8641 3665 8642 3665 8651
3663 8656
TIME...MOT...LOC 2300Z 325DEG 30KT 3680 8659
HAIL...1.00IN
WIND...60MPH
$$
MJ063
WWUS53 KLMK 162314
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
614 PM CDT THU JUN 16 2016
KYC227-162324-
/O.CAN.KLMK.SV.W.0182.000000T0000Z-160616T2330Z/
WARREN KY-
614 PM CDT THU JUN 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WARREN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3665 8659 3665 8684 3679 8679 3683 8659
3680 8640 3674 8641 3665 8642 3665 8651
3664 8654 3664 8655 3663 8656
TIME...MOT...LOC 2314Z 322DEG 35KT 3669 8654
$$
KYC141-213-162330-
/O.CON.KLMK.SV.W.0182.000000T0000Z-160616T2330Z/
SIMPSON KY-LOGAN KY-
614 PM CDT THU JUN 16 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SIMPSON AND SOUTHEASTERN LOGAN COUNTIES...
AT 614 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
PORTLAND...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRICES MILL...HILLSDALE...SCHOCHOH...BLACK JACK...MIDDLETON...GOLD CITY...
NEOSHEO...HICKORY FLAT...SALMONS AND SCHWEIZER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3665 8659 3665 8684 3679 8679 3683 8659
3680 8640 3674 8641 3665 8642 3665 8651
3664 8654 3664 8655 3663 8656
TIME...MOT...LOC 2314Z 322DEG 35KT 3669 8654
HAIL...1.00IN
WIND...60MPH
$$
MJ287
WWUS53 KLMK 162325
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
625 PM CDT THU JUN 16 2016
KYC141-213-162335-
/O.EXP.KLMK.SV.W.0182.000000T0000Z-160616T2330Z/
SIMPSON KY-LOGAN KY-
625 PM CDT THU JUN 16 2016
...THE SEVERE THUNDERSTORM WARNING FOR SIMPSON AND SOUTHEASTERN LOGAN
COUNTIES WILL EXPIRE AT 630 PM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3665 8659 3665 8684 3679 8679 3683 8659
3680 8640 3674 8641 3665 8642 3665 8651
3664 8654 3664 8655 3663 8656
TIME...MOT...LOC 2324Z 313DEG 40KT 3669 8654
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 5:07 PM CDT, 34 minutes earlier.
Area forecast discussion, Jun 16, 5:07 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Louisville KY 607 PM EDT THU JUN 16 2016 ...Mesoscale Forecast Update... Issued at 607 PM EDT Thu Jun 16 2016 Cluster of strong thunderstorms has developed just south of a cold front pushing southward through the region. Actual frontal interface is along the WK/BG Parkways. Strongest convection is down across southwestern KY just east of the Pennyrile region. Storms are developing in an area of 4000-4500 J/Kg CAPE with Downdraft CAPE (DCAPE) values of 1500-1700 J/KG. Donovan heights and wetbulb heights are really high, so severe hail threat looks fairly low. However, precipitation loading will likely result in isolated wind damage as they storms drop southeastward over the next few hours. Have updated the forecast to increase PoPs and Sky cover across the SW/S sections. Also adjusted wind forecast slightly to account for the gusty northwesterly winds across the northern 2/3rds of the area. .SHORT TERM (Now through Friday Night)... Issued at 210 PM EDT Thu Jun 16 2016 A period of drier and seasonable weather highlights the short term forecast period. A surface analysis this afternoon showed a front from southwest Ohio to southern Indiana into south-central Illinois. Ahead of this boundary, generally clear skies prevailed with steady southwest flow. Mid-afternoon readings were in the low/mid 90s, and will likely top out in the mid 90s in some spots, making for one of the hottest days so far this year and in this recent hot stretch. Water vapor imagery shows that the area has lost a lot of the deep moisture and soundings show that as well. However, low-level moisture remains quite high with dewpoints running in the upper 60s to low 70s. The boundary layer has been slow to mix out. This combined with the temperatures has pushed heat indices into the upper 90s to low 100s. The SPS covering the heat/humidity will go through the early evening. There remains a slight chance of a shower or storm across southern Kentucky late this afternoon where the moisture convergence is best. Most of the hi-res models show very isolated coverage, so will continue to advertise just slight chances. For tonight into Friday night, high pressure builds into the region from the lower Great Lakes. This will usher in slightly drier air and a more seasonable air mass. Plan on dry conditions and highs in the mid 80s. Temperatures will cool off to the mid 60s Friday night. .LONG TERM (Saturday through Thursday)... Issued at 220 PM EDT Thu Jun 16 2016 The upper level pattern this weekend into the first part of next week will feature a large ridge of high pressure across much of the central US into the mid-Atlantic. This will provide the area a period of relatively mild and dry weather. Plan on temperatures Saturday-Monday in the mid 80s to near 90 each day with morning lows in the low/mid 60s. Humidity values will be more comfortable compared to recent days. Skies will vary from mostly to partly sunny. Overall, a nice stretch of weather for mid June. By Tuesday into Wednesday, the ridge breaks down as a shortwave trough out of the Upper Midwest swings through the area. This will push a surface front into the area as well. Moisture return will increase as well, bringing higher humidity. All of this will bring a chance of showers and storms to the area. This far out though, exact timing and strength of the system remains in question. && .AVIATION (18Z TAF Update)... Issued at 136 PM EDT Thu Jun 16 2016 A cold front will drop southward through SDF and LEX late this afternoon and BWG early this evening. The front may be accompanied by isolated storms, but coverage looks to be too slight for inclusion in the TAFs. If storms do fire and threaten an airport, the TAFs will be AMDed as appropriate. Winds will stir up this afternoon, coming in from the west and probably gusting to around 20kt under the mostly sunny skies ahead of the approaching front. Models are suggesting BR late tonight, but given expected dew point depressions and a north breeze, mist/fog is unlikely and will be kept out of the TAFs for now. Model data are in widespread agreement bringing low stratus into the region Friday morning, especially at LEX. It appears that low level moisture, while not necessarily enough to produce much fog, will lift and condense into low clouds as the sun rises through the sky. The moisture source that the models bring in does indeed exist, manifested in low ceilings over Lower Michigan this morning. So, will go ahead an bring scattered stratocu into SDF and BWG tomorrow. Will go with a broken low ceiling at LEX since that location is more directly in the path of the incoming moisture. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Mesoscale......MJ Short Term.....ZT Long Term......ZT Aviation.......13
Hazardous weather outlook, Jun 16, 1:52 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 252 PM EDT THU JUN 16 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-171900- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 252 PM EDT THU JUN 16 2016 /152 PM CDT THU JUN 16 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN KENTUCKY LATE THIS AFTERNOON. THE PRIMARY THREAT IS DAMAGING WINDS AND VERY HEAVY RAIN. AFTERNOON HEAT INDEX VALUES WILL BE IN THE MID 90S TO NEAR 100 FOR A FEW HOURS FROM MID AFTERNOON TO EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL RETURN TO THE REGION TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO PASS ALONG ANY REPORTS FROM STORMS LATER THIS AFTERNOON. ZT
In the hours before
Special weather statement, Jun 16, 4:58 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 558 PM EDT THU JUN 16 2016 KYZ065-066-077-162230- ADAIR-CASEY-TAYLOR- 558 PM EDT THU JUN 16 2016 ...A STRONG THUNDERSTORM WITH GUSTY WINDS AND DANGEROUS LIGHTNING WILL AFFECT SOUTHWESTERN CASEY... NORTHEASTERN ADAIR AND CENTRAL TAYLOR COUNTIES...INCLUDING CAMPBELLSVILLE... AT 557 PM EDT/457 PM CDT/...A STRONG THUNDERSTORM WAS JUST NORTHWEST OF CAMPBELLSVILLE...MOVING SOUTHEAST AT 45 MPH. WINDS IN EXCESS OF 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CAMPBELLSVILLE...CRESTON...SPURLINGTON...NEATSVILLE...SALOMA...GARLIN... ARISTA...RHEBER...ELLA AND BASS. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3738 8547 3746 8536 3726 8498 3702 8519 TIME...MOT...LOC 2157Z 309DEG 37KT 3737 8536 13
Local storm report, Jun 16, 5:19 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
619 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG CENTERTOWN 37.42N 87.00W
06/16/2016 OHIO KY EMERGENCY MNGR
ROOF BLOWN OFF OF A TRAILER.
&&
NWS LOUISVILLE KY
IRIS SYSTEMLocal storm report, Jun 16, 5:26 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
626 PM EDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 2 W LIBERTY 37.32N 84.97W
06/16/2016 E0.50 INCH CASEY KY TRAINED SPOTTER
.
&&
NWS LOUISVILLE KY
IRIS SYSTEMSpecial weather statement, Jun 16, 5:29 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
529 PM CDT THU JUN 16 2016
KYZ062-063-074-162315-
HART-EDMONSON-BARREN-
529 PM CDT THU JUN 16 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HART...NORTHERN
BARREN AND SOUTHEASTERN EDMONSON COUNTIES...
AT 528 PM CDT...A STRONG THUNDERSTORM WAS 7 MILES EAST OF
BROWNSVILLE...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GLASGOW...BROWNSVILLE...HORSE CAVE...CAVE CITY...PARK CITY...RAILTON...
STOCKHOLM...HAYWOOD...MERRY OAKS AND GOODNIGHT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3700 8614 3706 8611 3708 8619 3719 8628
3730 8610 3701 8575 3700 8576 3685 8602
TIME...MOT...LOC 2228Z 323DEG 19KT 3719 8614
MJSpecial weather statement, Jun 16, 5:30 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
630 PM EDT THU JUN 16 2016
KYZ066-162245-
CASEY-
630 PM EDT THU JUN 16 2016
...A STRONG THUNDERSTORM AFFECTING SOUTHEASTERN CASEY COUNTY...
AT 630 PM EDT...A STRONG THUNDERSTORM WAS NEAR MAGNUM...MOVING
SOUTHEAST AT 50 MPH.
WINDS IN EXCESS OF 45 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LIBERTY...LAWHORN HILL...WARE...BETHELRIDGE...RUBERT FORD...CANTOWN...EVANS
FORD...PRICETOWN...MINTONVILLE AND PHIL.
LAT...LON 3721 8502 3733 8492 3724 8472 3718 8480
3713 8488
TIME...MOT...LOC 2230Z 296DEG 42KT 3722 8489
13Special weather statement, Jun 16, 5:38 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
538 PM CDT THU JUN 16 2016
KYZ077-078-162315-
ADAIR-RUSSELL-
538 PM CDT THU JUN 16 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RUSSELL AND
SOUTHWESTERN ADAIR COUNTIES...
AT 538 PM CDT...A STRONG THUNDERSTORM WAS JUST WEST OF
COLUMBIA...MOVING SOUTHEAST AT 50 MPH.
WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA...JAMESTOWN...FLATWOOD...OLGA...GLENS FORK...MONTPELIER...ROWENA...
INROAD...BLISS AND BRYAN.
SEEK SHELTER IF THIS STORM APPROACHES YOU!
LAT...LON 3709 8551 3715 8541 3717 8538 3691 8497
3684 8510
TIME...MOT...LOC 2238Z 302DEG 45KT 3709 8536
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:02 PM CDT | Special Weather Statement | LMK | Harrison, Scott | 43 min |
| Jun 15, 7:31 PM CDT | Special Weather Statement | LMK | Franklin | 29 min |
| Jun 15, 7:52 PM CDT | Special Weather Statement | LMK | Bourbon, Nicholas | 23 min |
| Jun 15, 7:58 PM CDT | Special Weather Statement | LMK | Fayette, Woodford | 32 min |
| Jun 15, 8:13 PM CDT | Special Weather Statement | LMK | Clark, Madison | 32 min |
| Jun 16, 4:21 PM CDT | Special Weather Statement | LMK | Butler, Edmonson, Grayson, Logan, Ohio, Warren | 54 min |
| Jun 16, 4:58 PM CDT | Special Weather Statement | LMK | Taylor | 32 min |
| Jun 16, 5:06 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Russell, Taylor | 24 min |
| Jun 16, 5:16 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Warren | 29 min |
| Jun 16, 5:29 PM CDT | Special Weather Statement | LMK | Barren, Edmonson | 46 min |
| Jun 16, 5:29 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Russell | 31 min |
| Jun 16, 5:30 PM CDT | Special Weather Statement | LMK | Casey | 15 min |
| Jun 16, 5:33 PM CDT | Areal Flood Advisory | LMK | Butler, Logan, Simpson, Warren | 117 min |
| Jun 16, 5:34 PM CDT | Severe Thunderstorm Warning | LMK | Casey | 11 min |
| Jun 16, 5:38 PM CDT | Special Weather Statement | LMK | Adair | 37 min |
| Jun 16, 5:57 PM CDT | Severe Thunderstorm Warning | LMK | Russell | 18 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.